It is currently Thu Aug 24, 2017 4:58 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon May 11, 2015 1:47 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 26, 2015 10:32 pm
Posts: 25
Hi,

I've posted here before. I tapered down to 16 mg and stuff happened in my life and anyway I am back up to 20 mg a day. I HAVE to start tapering again. Each time I try the side effects that usually stop me dead in my tracks are that I get extremely weak and shaky. And it scares me off and i end up taking my regular dose. I know I am on too high of a dose and MUST taper and it's so freaking hard. The anxiety, the weakness / shakiness, and the horrible moods. I can't do this alone. Maybe there are tips I can follow that I just don't know about? I don't know. I tapered off once years ago but back then I was on a very low dose. I'm looking for anyone willing to lend their support while I start tapering again, especially during the bad times.


Top
 Profile  
 
PostPosted: Mon May 11, 2015 4:51 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Mon Mar 21, 2011 3:58 pm
Posts: 342
Hi Steph...nice to meet you. Everyone here will be glad to lend you support and be your "buddy" while tapering :) It's the best Suboxone board on the internet, in my opinion.

First of all, 20 mgs is a high dose. You should be able to drop down to 8 pretty easily. Sounds like you are having a lot of anxiety about it. Are you sure that you do not have low blood sugar, anxiety or something else that would cause the shakiness because at 16mgs/day, your receptors in your brain are covered and they are still covered all the way down to about 4 mgs. It is 2 mgs and under, in my understanding, that the receptors begin to clear and you might have some withdrawal symptoms. Less is more with Subs and I felt much better at 8 mgs than I ever did at higher doses....at higher doses such as yours, I had a lot of drowsiness.

I went from 24 mgs down to 8 mgs pretty rapidly before feeling anything. You should be able to drop 2 mgs every 2 - 3 weeks at this point (safely) until you get to 4 mgs. At 4 mgs, you start slowing the taper down because this is when the drops count a lot more than at higher doses.

I wish I knew why you were having such a hard time going from 20 mgs to 16mgs. I've never heard of anyone having trouble with that drop. Maybe some of the older members here will have some input for you.

To just give you an example, I started dropping from 8 mgs/day in January and am now at 2 mgs/day. That kind of shows you the slow method I am using. Why don't you try dropping 2 mgs at a time and make sure you are good and stable at one dose before dropping again.

You didn't say anything about your doctor. Is he aware that you want to taper and available to help you set up a plan?

_________________

1.1.15 - 8 mg/day
1.24.15 - 6 mgs/day
3.6.15 - 4 mg/day
3.22.15 - 3 mg/day
5.3.15- 2 mg/day
5.17.15 - 1.5 mg/day
5.29.15 - 1 mg/day
6.16.15 - .8 mg/day
12.18.15 - 4 mg
12.28.15 - 2 mg
1.10.16 - 1.5 mg
1.21.16 - 1 mg


Top
 Profile  
 
PostPosted: Mon May 11, 2015 6:38 pm 
Offline
Super Poster
Super Poster

Joined: Tue Jul 01, 2014 4:08 pm
Posts: 172
also are you currently doing 8mg, 8mg and 4mg three times a day and trying to go to just 8mg and 8mg twice a day? If so maybe you can do 8mg, 4mg and 4mg..


Top
 Profile  
 
Our Sponsors
PostPosted: Mon May 11, 2015 6:47 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 26, 2015 10:32 pm
Posts: 25
I don't know why but I react really badly to any reduction. But I HAVE to do it. The weakness/shakiness is just really throwing me. I am doing 8, then 4 and 4. Otherwise I have a major meltdown at the end of the day.


Top
 Profile  
 
PostPosted: Tue May 12, 2015 10:05 am 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Mon Mar 21, 2011 3:58 pm
Posts: 342
steph, try 8, 4, and then 2. You really should have no problem at all with that. It may be your anticipation of a problem that is causing the shakiness and worry. Even if you do have symptoms, if you can get through it for 7 - 10 days, it should subside and you can even out at that dose before tapering again.

_________________

1.1.15 - 8 mg/day
1.24.15 - 6 mgs/day
3.6.15 - 4 mg/day
3.22.15 - 3 mg/day
5.3.15- 2 mg/day
5.17.15 - 1.5 mg/day
5.29.15 - 1 mg/day
6.16.15 - .8 mg/day
12.18.15 - 4 mg
12.28.15 - 2 mg
1.10.16 - 1.5 mg
1.21.16 - 1 mg


Top
 Profile  
 
PostPosted: Tue May 19, 2015 7:31 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 2:23 pm
Posts: 10
I'll pm you my email address. I am also starting a taper so perhaps we could support each other?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group